MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013460-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 95% stenosed lesion in the left superior femoral artery (sfa).A 6x200mm armada 18 balloon dilatation catheter (bdc) was advanced to the target lesion and upon the first inflation to 10 atmospheres (atm), the balloon encountered calcium and ruptured.The bdc was removed without issue and another armada 18 was used to successfully complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The device was prepped prior to use with no issues, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to case circumstances of the procedure.In this case, based on the reported information, it is likely that during inflation the balloon outer surface became damaged and/or compromised against the calcified anatomy resulting in the reported balloon rupture at 10 atmospheres during the first inflation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12943324
Report Number2024168-2021-11168
Device Sequence Number19990067
Product Code LIT
UDI-Device Identifier08717648207464
UDI-Public08717648207464
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1013460-200
Device Catalogue Number1013460-200
Device Lot Number9062141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale